Article

Phenytoin Induced Erythema Multiforme

Dhamodharan Anuranjani1, Selvaraj Nitya1★, Sivagourounadin Kiruthika1★ Corresponding author

  1. 1Department of Pharmacology, Sri ManakulaVinayagar Medical College and Hospital, Puducherry, INDIA.

CORRESPONDENCE

Selvaraj Nitya

Department of Pharmacology, Sri ManakulaVinayagar Medical College and Hospital, Puducherry, INDIA.

anudhamu8@gmail.com

Received: 23-10-2020; Revised: 02-11-2020; Accepted: 19-11-2020.

Volume 12, Issue 4 · pp. 386–388 · PUBLISHED · DOI: 10.5530/jyp.2020.12.98

View on JYP original site ↗

ABSTRACT

Phenytoin is conventional antiepileptic drug is effective in the treatment of generalized tonic-clonic seizures but its adverse effects makes its usage limited. We herein present the case of Phenytoin induced Erythema Multiforme. A 65-year-old elderly female presented to our hospital with a 3 days history of itching all over the body, multiple reddish lesions over bilateral arms, forearms, anterior aspect of chest, trunk, bilateral palms and soles. Patient developed skin lesion 1 month after and she started taking phenytoin 100 mg twice a day for left frontal temporal subdural hematoma. Dermatological examination revealed multiple tangloid lesions over the lateral aspect of neck. Phenytoin was discontinued and the skin lesions resolved spontaneously within 2 weeks. The health-care professionals should be aware of such dermatological reactions so that it can be diagnosed and treated early.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Anuranjani, D., Nitya, S., & Kiruthika, S. (). Phenytoin Induced Erythema Multiforme. Journal of Young Pharmacists, 12(4), 386–388. https://doi.org/10.5530/jyp.2020.12.98